Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 78, NWS Kansas City, MO

June 7, 2015Adair County, Schuyler County, Sullivan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2015, 6:05 PM CDT for Adair County, Schuyler County, Sullivan County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2015, 6:05 PM CDT (23:05 UTC)
Expired
Jun 7, 2015, 6:45 PM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 186 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:33 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS53 KEAX 072305
SVREAX
MOC001-197-211-072345-
/O.NEW.KEAX.SV.W.0078.150607T2305Z-150607T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN NORTHEAST MISSOURI...
  SOUTHERN SCHUYLER COUNTY IN NORTHEAST MISSOURI...
  EASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 645 PM CDT

* AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN
  CITY...AND MOVING EAST AT 40 MPH.

  AT 540 PM...THE PUBLIC REPORTED PENNY SIZE HAIL 4 MILES SOUTHWEST  
  OF LIVONIA.
  
  AT 550 PM...THE PUBLIC REPORTED PENNY SIZE HAIL IN MILAN. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KIRKSVILLE...NOVINGER...GREENTOP...BRASHEAR AND GREEN CASTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4011 9235 4010 9298 4030 9304 4035 9283
      4034 9269 4038 9268 4045 9235
TIME...MOT...LOC 2304Z 255DEG 36KT 4024 9289

HAIL...1.00IN
WIND...60MPH

$$

PMM
2 follow-up statements
148 
WWUS53 KEAX 072335
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT SUN JUN 7 2015

MOC197-072344-
/O.CAN.KEAX.SV.W.0078.000000T0000Z-150607T2345Z/
SCHUYLER MO-
635 PM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHUYLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4011 9235 4010 9298 4024 9299 4030 9268
      4034 9235
TIME...MOT...LOC 2334Z 255DEG 36KT 4031 9251

$$

MOC001-211-072345-
/O.CON.KEAX.SV.W.0078.000000T0000Z-150607T2345Z/
SULLIVAN MO-ADAIR MO-
635 PM CDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAIR AND EAST
CENTRAL SULLIVAN COUNTIES UNTIL 645 PM CDT...

AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENTOP...AND
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRASHEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4011 9235 4010 9298 4024 9299 4030 9268
      4034 9235
TIME...MOT...LOC 2334Z 255DEG 36KT 4031 9251

HAIL...1.00IN
WIND...60MPH

$$

PMM
295 
WWUS53 KEAX 072342
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT SUN JUN 7 2015

MOC001-211-072352-
/O.EXP.KEAX.SV.W.0078.000000T0000Z-150607T2345Z/
SULLIVAN MO-ADAIR MO-
642 PM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR AND EAST CENTRAL
SULLIVAN COUNTIES WILL EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.

LAT...LON 4011 9235 4010 9298 4024 9299 4030 9268
      4034 9235
TIME...MOT...LOC 2342Z 255DEG 36KT 4032 9241

$$

PMM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 7, 3:05 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT Sun Jun 7 2015

.DISCUSSION...
Issued at 305 PM CDT SUN JUN 7 2015

The main threat in the short term will revolve around thunderstorms
expected to develop this afternoon out ahead of a cold front across
northern Missouri and northeastern Kansas. With MLCAPE values of
2000-2500J/Kg...steep lapse rates...dewpoints around 70F...and
modest 0-6KM shear storms will have the potential to become severe.
The main threats will be large hail and damaging winds. However,
what may be the biggest threat will be the potential for flash and
river flooding. PWAT values this afternoon through tonight are
running in the 1.75"-2.00" range. Couple that with a slow moving
cold front dropping through the area, unidirectional shear
paralleling the front and very wet antecedent conditions and,
training storms producing heavy rain may be possible. This would
lead to flash flooding especially across eastern Kansas and western
Missouri where flash flood guidance is low as well as along swollen
area rivers where additional/continued river flooding would be
likely.

These storms are expected to slowly sink south tonight finally
exiting the area by tomorrow morning. However, after tomorrow
morning we finally get get a much welcome return to drying
conditions. The upper level trough will move through the region by
tomorrow morning leaving the area in benign northwest flow aloft.
Highs will be in the mid 80s. Tuesday, height rises and warm
southwesterly flow will allow highs to climb into the upper 80s to
lower 90s. Wednesday, the area moves under a low amplitude upper
level ridge of high pressure. However, that should still drive high
temperatures back into the upper 80s to lower 90s. Late
Wednesday/Wednesday night a weak back door cold front will be forced
into the area as an upper level trough moves from the Canadian
Plains into the northern Great lakes. This will bring the chance for
showers and thunderstorms late Wednesday into Wednesday night across
the northern CWA. This cold front will stall across the area on
Thursday and lift back northward. The area should remain capped
however a few thunderstorms can not be ruled out.

The active pattern looks to return to the region on Thursday night
as an upper level trough moves from the Great Basin into the eastern
Rockies and forces a cold front into the Plains. On Friday, that
upper trough moves into the central Plains and then into the Upper
Midwest leaving the cold front stalled across the CWA. Several
shortwaves moving in southwesterly flow aloft will be possible
Friday into Sunday providing the chance for several rounds of
thunderstorms with the quasi-stationary front as the focus.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1245 PM CDT SUN JUN 7 2015

A slow moving cold front is dropping through northwest MO this
afternoon and will move through the terminals this evening. Out
ahead of this cold front thunderstorms are expected to develop btn
20Z-22Z and move into the terminals btn 22Z-00Z. Thunderstorms will
produce mod-hvy rain which will reduced vsbys to 4-5SM otrw cigs
should remain VFR around 4kft. The main line of storms will shift
south of the terminals btn 02Z-04Z with lgt rain with ocnl embedded
thunderstorms possible thru 06Z-08Z before pushing pcpn south of the
terminals. Winds will be out of the SW this afternoon around 10-15kts
with gusts to 20kts. FROPA will occur btn 02Z-04Z veering winds to
the NW btn 5-10kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-102>105.

MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>022-
     028>030-037-038-043-044.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 7, 5:07 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 AM CDT SUN JUN 7 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
507 AM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS.

DUE TO RECENT HEAVY RAINFALLS AND SATURATED SOILS...ANY ADDITIONAL
HEAVY RAINFALL IN THESE SENSITIVE AREAS WILL LEAD TO THE POTENTIAL
FOR FLASH FLOODING.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN THURSDAY INTO THE WEEKEND.

In the hours before

Local storm report, Jun 7, 5:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             3 N OSGOOD              40.24N 93.35W
06/07/2015  E0.88 INCH       SULLIVAN           MO   PUBLIC

&&

AB
Local storm report, Jun 7, 5:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             7 NNW MILAN             40.29N 93.17W
06/07/2015  E1.00 INCH       SULLIVAN           MO   PUBLIC

&&

LAFLIN
Local storm report, Jun 7, 5:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 SW LIVONIA            40.45N 92.76W
06/07/2015  E0.75 INCH       PUTNAM             MO   PUBLIC

&&

LAFLIN
Local storm report, Jun 7, 5:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MILAN                   40.20N 93.12W
06/07/2015  E0.75 INCH       SULLIVAN           MO   PUBLIC

&&

AB
Local storm report, Jun 7, 5:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             NW GILMAN CITY          40.14N 93.87W
06/07/2015  E1.00 INCH       HARRISON           MO   AMATEUR RADIO

&&

AB
Special weather statement, Jun 7, 6:00 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT SUN JUN 7 2015

MOZ005-006-014-015-072330-
DAVIESS MO-GRUNDY MO-HARRISON MO-MERCER MO-
600 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER...
SOUTHEASTERN HARRISON...NORTHWESTERN GRUNDY AND NORTHEASTERN DAVIESS
COUNTIES UNTIL 630 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GILMAN CITY...OR 10 MILES SOUTHEAST OF
BETHANY...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRENTON...SPICKARD...BRIMSON...MODENA...TINDALL AND MILL GROVE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4035 9353 4007 9349 4008 9396 4024 9399
TIME...MOT...LOC 2300Z 262DEG 20KT 4017 9385

PMM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:36 AM CDTFlash Flood WatchEAXAndrew, Buchanan, Caldwell, Cass, Clay, Clinton and 7 more23 hr
Jun 7, 3:28 PM CDTSpecial Weather StatementEAXWorth32 min
Jun 7, 3:35 PM CDTSevere Thunderstorm WarningEAXHarrison, Nodaway, Worth25 min
Jun 7, 3:58 PM CDTSevere Thunderstorm WarningEAXHarrison, Worth32 min
Jun 7, 5:03 PM CDTSpecial Weather StatementEAXSchuyler12 min
Jun 7, 5:05 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler14 min
Jun 7, 5:09 PM CDTSevere Thunderstorm WarningEAXPutnam, Sullivan36 min
Jun 7, 5:34 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan26 min
Jun 7, 6:00 PM CDTSpecial Weather StatementEAXGrundy30 min
Jun 7, 6:40 PM CDTFlash Flood WarningEAXAdair, Daviess, Grundy, Harrison, Mercer, Putnam and 2 more6 hr
Jun 7, 6:45 PM CDTSpecial Weather StatementEAXLinn30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.